Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 14, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Nov 9, 2019, 2:41 PM EST for 82 counties in Georgia. It took effect at Nov 10, 2019, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2019, 2:41 PM EST (19:41 UTC)
- In effect from
- Nov 10, 2019, 3:00 AM EST
- Expired
- Nov 10, 2019, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 82 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 70 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS72 KFFC 091941 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 241 PM EST Sat Nov 9 2019 GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-101400- /O.NEW.KFFC.FZ.W.0014.191110T0800Z-191110T1400Z/ Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson- Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 241 PM EST Sat Nov 9 2019 ...FREEZE WARNING IN EFFECT FOR CENTRAL GEORGIA AND PORTIONS OF NORTH GEORGIA FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures in the low 30s expected. * WHERE...Central Georgia and portions of north Georgia, along and south of a line from Summerville to Adairsville to Cumming to Homer. * WHEN...From 3 AM to 9 AM EST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
802 WWUS72 KFFC 100830 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 330 AM EST Sun Nov 10 2019 GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-101400- /O.CON.KFFC.FZ.W.0014.000000T0000Z-191110T1400Z/ Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson- Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 330 AM EST Sun Nov 10 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Temperatures in the low 30s expected. * WHERE...Central Georgia and portions of north Georgia, along and south of a line from Summerville to Adairsville to Cumming to Homer. * WHEN...Through 9AM this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
818 WWUS72 KFFC 101355 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 855 AM EST Sun Nov 10 2019 GAZ011-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-101500- /O.EXP.KFFC.FZ.W.0014.000000T0000Z-191110T1400Z/ Chattooga-Floyd-Bartow-Cherokee-Forsyth-Hall-Banks-Jackson- Madison-Polk-Paulding-Cobb-North Fulton-Gwinnett-Barrow-Clarke- Oconee-Oglethorpe-Wilkes-Haralson-Carroll-Douglas-South Fulton- DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro-Heard- Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock- Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin- Washington-Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion- Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart- Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 855 AM EST Sun Nov 10 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM EST THIS MORNING... Temperatures have warmed above freezing this morning, therefore the Freeze Warning will be allowed to expire at 9 AM across portions of north and central Georgia. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Nov 9, 2:41 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 9, 2:41 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 241 PM EST Sat Nov 9 2019 .SHORT TERM /Tonight through Sunday Night/... Sfc ridge has settled into the area with the expected lax in gradient winds as mostly calm to light VRB should persist through overnight. This will provide the optimal setup for strong radiational cooling. Have opted to lean on the cooler guidance solutions accordingly which ended up being a MAV/MET blend for temps. This gives a sizable portion of the CWA reaching 32/33 degrees near sunrise tomorrow and enough to warrant a Freeze Warning. Have issued along and south of a line from Summerville to Adairsville to Cumming to Homer, which leaves out the previously decided zone of far north GA that had 28 deg obs this morning ending the growing season and hence Frost/Freeze products. Most areas should see decent areas of frost in the morning as well. Sunday afternoon temps will rebound quite nicely into the mid to upper 60s for most areas under persisting subsidence and mostly clear skies. As the upper flow shifts more zonal to SW late Sunday, we can expect Sunday night temps a bit warmer in the upper 30s to low 40s for most areas, therefore not expecting much frost/freeze concerns. Baker .LONG TERM /Monday through Saturday/... Again, made minimal changes made to the general trends through the extended forecast period with medium-range models remaining fairly consistent with recent runs. System Monday night into Tuesday still a bit uncertain with respect to precipitation amounts and precipitation type across the far north. Ultimate resolution concerning wintry mix chances is still looking to be highly dependent on the timing and location of the back edge of the precipitation relative to the colder air moving in behind the front. Right now it looks like we may see temperatures cool enough for some wintry precipitation early Tuesday across portions of the far north. With surface temperatures expected to be at or slightly above freezing and a relatively warm ground, combined with the dwindling QPF numbers, no significant accumulation would be expected. System later in the week moving through the southern branch could spread precipitation north out of the Gulf of Mexico across the region. GFS is trending toward the drier ECMWF with the main impacts south and east of the forecast area. 20 && .AVIATION... 18Z Update... VFR conditions thru period with mostly clear skies. Winds should become light SE this afternoon then calm overnight for most sites (light SW shift for KATL after 06z), then all northern sites light SW during Sunday day. Southern sites could stay calm into Sunday with any light SW shift later in the afternoon. //ATL Confidence...18Z Update... High on all elements. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 34 66 40 67 / 0 0 0 0 Atlanta 39 65 44 66 / 0 0 0 0 Blairsville 33 64 38 61 / 0 0 0 5 Cartersville 35 65 41 67 / 0 0 0 0 Columbus 37 68 41 71 / 0 0 0 0 Gainesville 37 64 43 65 / 0 0 0 0 Macon 32 67 35 71 / 0 0 0 0 Rome 32 66 39 66 / 0 0 0 10 Peachtree City 34 66 38 67 / 0 0 0 0 Vidalia 33 69 42 76 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 9 AM EST Sunday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...DeKalb... Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd...Forsyth... Glascock...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon... Madison...Marion...Meriwether...Monroe...Montgomery...Morgan... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pike...Polk...Pulaski...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Baker LONG TERM....20 AVIATION...Baker
Hazardous weather outlook, Nov 9, 12:24 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1224 PM EST Sat Nov 9 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1224 PM EST Sat Nov 9 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... There is a chance for a rain-snow mix to light snow flurries over far north Georgia on Tuesday morning, mainly in areas of higher elevations. Unseasonably cold conditions will then move into the forecast area Tuesday into Tuesday night with temperatures expected to be 15-25 degrees below normal in some areas. A hard freeze is expected for the majority of the forecast area by Wednesday morning with temperatures in the 20s and wind chills in the teens currently forecast. This will pose a threat for anyone outside without proper protection from the cold. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.